A guide for overdose survival

When overdose occurs, you should learn how to save a life with or without a naloxone kit. Sarah Sullivan,manager of AIDS Vancouver Islands discusses how people can save a life with or without a naloxone kit. This is in conjunction with the International Overdose Awareness Day.

Dangers of overdose

Sullivan encourages everybody to enroll in basic CPR training and if needed, acquire a naloxone kit.

The indications of opioid overdose include a limp body, clammy face, slurred speech and poor breathing and heart rate. If in a state of sleep, it is deep and the individual could not be awakened.

Kelowna first aid
Sullivan encourages everybody to enroll in basic CPR training and if needed, acquire a naloxone kit.

The issue on fentanyl overdose was declared as a health crisis in B.C.

On the planned event at Simms Park in Courtenay, the purpose is to provide time for people to remember those lost to overdose, provide details on what to do and recognize the indications of overdose as well as provide a message of support and strength to those who are currently fighting addiction and those under recovery.

For more information about this story, click here.

LEARN MORE

Learn how to help by enrolling in a course on first aid and CPR and for more information, check out these sources:

https://www.webmd.com/heart-disease/guide/cpr#1
https://www.mayoclinic.org/first-aid/first-aid-cpr/basics/art-20056600
https://www.nhs.uk/conditions/first-aid/cpr/

Tags: , , , , , , , , ,